Alert archive / Florida / Tornado Warnings in 1994
Tornado Warning 12, NWS Melbourne, FL
NWS Melbourne, FL issued this tornado warning at Oct 30, 1994, 2:06 PM EST for Lake County, Florida. It was in force for 50 min.
The area
The counties it named.
The facts
- Issued
- Oct 30, 1994, 2:06 PM EST (19:06 UTC)
- Expired
- Oct 30, 1994, 2:56 PM EST
- In force
- 50 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Lake County, FL
The radar
The Melbourne radar (KMLB), 126 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3124 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 301906 TORMLB FLC069-302000- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 206 PM EST SUN OCT 30 1994 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 300 PM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL FLORIDA ...CENTRAL LAKE COUNTY AT 204 PM DOPPLER RADAR IS INDICATING A TORNADO IS DEVELOPING UST NORTH OF LEESBURG. THE STORM IS HEADING TOWARDS UMATILLA AND ASTOR PARK. SEEK SHELTER NOW!! THIS IS A DANGEROUS STORM. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER IF AVAILABLE. OTHERWISE GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this tornado warning went out at Oct 30, 9:30 AM EST, 4 hours 36 minutes earlier.
Area forecast discussion, Oct 30, 9:30 AM EST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
930 AM EST SUN OCT 30 1994
88D SHOWING LNE OF STRONG STORMS MOVING ACROSS N FL ATTM. ONLY MINOR
CHANGES TO FCST AS SAO'S SHOWING MSTLY PC SKIES EXCEPT CENTRAL
INTERIOR SECTIONS DUE TO FOG. SINCE TROUGH STILL TO WEST AND THE FACT
THAT IT WILL BE MOVING THRU DURING PRIME HEATING WOULD NOT BE
SURPRISED TO SEE MORE STRONG STORMS ACROSS AREA THIS AFTERNOON (THIS
IS ESPECIALLY TRUE DUE TO THE FACT WE SHOULD SEE MORE SFC HEATING THEN
WE RECEIVED YDAY) AND WILL MENTION IN UPDATE.
@1...VOLUSIA LAKE ORANGE SEMINOLE OSCEOLA
@2...BREVARD INDIAN RIVER ST LUCIE MARTIN OKEECHOBEE
MCO
DAB
MLB
SJH
$D6```FXCA
8xOFTUM
##FXUSP
RFTCN4>
^FTUM(
IFPUSB
wFZUS
DjyFTUW6
Ls3#FXUSn
~MFPCN<
,FZUS
4#FXUS
23#FXUS.
wFPAKF
VFPCNx
FPUS
HsFXCA
hFPUS
FTCNr
FAZZT
[#FXUSl
#FXUS*
(FAZZhfdJ\BNBNBb%V##FXUS:
)'%FTCN
3^FZUS
$D;FPAK
/FTAK
;VFPCNf
\;^yFTCNz
4#FXUSX*
$FZUS
>)OFTCNF
;XFPUS
5FPUSV
%)OFTCN
7FTCN
<3{FPUS"
)@FTUWf
FZUSX
8"OFTUW5
%fZFEAK
$5FZUS
$N-FPAK^
@!@FTUMIn the hours before
Special weather statement, Oct 30, 11:18 AM EST, 2 hours 48 minutes before
FLZ041-044>047-053-054-058-059-064-501-301830- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1105 AM EST SUN OCT 30 1994 ...NUMEROUS THUNDERSTORMS EXPECTED ACROSS EAST CENTRAL FLORIDA WITH SOME STORMS POSSIBLY SEVERE NORTH OF A MELBOURNE TO FORT MYERS LINE... DOPPLER RADARS LATE THIS MORNING INDICATED A FAIRLY STRONG LINE OF THUNDERSTORMS STRETCHING FROM JACKSONVILLE TO GAINESVILLE TO CRYSTAL RIVER AND THEN INTO THE GULF OF MEXICO. THIS LINE OF STORMS WAS ASSOCIATED WITH A UPPER LEVEL STORM SYSTEM MOVING NORTHEASTWARD OUT OF THE NORTHEAST GULF OF MEXICO. THIS LINE OF STORMS IS EXPECTED TO MOVE EAST AND MOVE ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON. SINCE ABUNDANT MOISTURE AND AN UNSTABLE ATMOSPHERE REMAINS OVER THE REGION...SOME OF THE THUNDERSTORMS COULD BE STRONG WITH A FEW STORMS BECOMING SEVERE. THE GREATEST CHANCE FOR SEVERE STORMS WILL BE NORTH OF A LINE FROM MELBOURNE TO FORT MYERS. RRESIDENTS OF EAST CENTRAL FLORIDA SHOULD BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. STORM SPOTTERS AND HAM RADIO OPERATORS ARE REQUESTED TO RELAY ANY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE. HODANISH
Special weather statement, Oct 30, 12:22 PM EST, 1 hour 44 minutes before
FLZ041-044>047-053-054-058-059-064-501-301825- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1223 PM EST SUN OCT 30 1994 ...SEVERE THUNDERSTORMS REPORTED ACROSS MARION COUNTY.... ...SEVERE WEATHER POSSIBLE ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON... AT 1217 PM WEATHER RADAR INDICATED SEVERE THUNDERSTORMS IN MARION COUNTY MOVING EAST AT 15 MPH. DAMAGE AND A POSSIBLE TORNADO WAS REPORTED WITH THIS STORM. CONDITIONS ARE FAVORABLE FOR THE POSSIBILITY OF SEVERE WEATHER ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON...AND A TORNADO WATCH HAS BEEN ISSUED FOR THE NORTHERN 2/3 RDS OF EAST CENTRAL FLORIDA. RESIDENTS ACROSS EAST CENTRAL FLORIDA SHOULD REMAIN ALERT FOR THE POSSIBILITY OF SEVERE WEATHER OVER THE REGION THIS AFTERNOON. SEEK SHELTER IF THREATENING WEATHER APPROACHES.
Special weather statement, Oct 30, 12:23 PM EST, 1 hour 43 minutes before
FLZ041-044>047-053-054-058-059-064-501-301825- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1223 PM EST SUN OCT 30 1994 ...SEVERE THUNDERSTORMS REPORTED ACROSS MARION COUNTY.... ...SEVERE WEATHER POSSIBLE ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON... AT 1217 PM WEATHER RADAR INDICATED SEVERE THUNDERSTORMS IN MARION COUNTY MOVING EAST AT 15 MPH. DAMAGE AND A POSSIBLE TORNADO WAS REPORTED WITH THIS STORM. CONDITIONS ARE FAVORABLE FOR THE POSSIBILITY OF SEVERE WEATHER ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON...AND A TORNADO WATCH HAS BEEN ISSUED FOR THE NORTHERN 2/3 RDS OF EAST CENTRAL FLORIDA. RESIDENTS ACROSS EAST CENTRAL FLORIDA SHOULD REMAIN ALERT FOR THE POSSIBILITY OF SEVERE WEATHER OVER THE REGION THIS AFTERNOON. SEEK SHELTER IF THREATENING WEATHER APPROACHES.
Special weather statement, Oct 30, 12:40 PM EST, 1 hour 26 minutes before
FLZ041-044>047-053-054-058-059-064-501-301845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1240 PM EST SUN OCT 30 1994 ...A TORNADO WATCH IS IN EFFECT UNTIL 7 PM FOR VOLUSIA... LAKE...ORANGE SEMINOLE...OSCEOLA AND BREVARD COUNTIES... AT 1239 PM WEATHER RADAR INDICATED A LARGE AREA OF STRONG THUNDERSTORMS FROM FLAGER BEACH TO OCALA SOUTHWARD TO TAMPA BAY. THESE STRONG THUNDERSTORMS ARE MOVING EAST AND WILL EFFECT VOLUSIA AND LAKE COUNTIES BY 1245 PM. THIS ACTIVITY WILL THEN CONTINUE MOVING EAST AND EFFECT THE REMAINDER OF THE AREA LATER THIS AFTERNOON. THESE THUNDERSTORMS CAN PRODUCE STRONG GUSTY WINDS...DEADLY LIGHTNING...TORRENTIAL RAIN AND POSSIBLY HAIL. CONDITIONS ARE FAVORABLE FOR THESE STORMS TO INTENSIFY AND POSSIBLY BECOME SEVERE. IF THREATENING WEATHER MOVES INTO YOUR AREA SEEK SHELTER IN A STRONG BUILDING. MOTORISTS SHOULD SLOW DOWN AND BE ALERT FOR WATER ON ROADS AND HIGHWAYS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR LATER STATEMENTS OR WARNINGS CONCERNING THIS POTENTIALLY SEVERE WEATHER SITUATION.
Special weather statement, Oct 30, 1:25 PM EST, 41 minutes before
FLZ041-044>047-053-054-058-059-064-501-301930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 126 PM EST SUN OCT 30 1994 ...A TORNADO WATCH IS IN EFFECT UNTIL 7 PM FOR VOLUSIA... LAKE...ORANGE SEMINOLE...OSCEOLA AND BREVARD COUNTIES... AT 118 PM DOPPLER WEATHER RADAR INDICATED A LARGE AREA OF STRONG TO SEVERE THUNDERSTORMS EXTENDING EXTENDING WEST OF A LINE FROM FLAGLER BEACH TO LAKE GEORGE TO LADY LAKE AND THEN SOUTHWEST TO THE TAMPA BAY AREA. SOME OF THESE STORMS HAVE A PAST HISTORY OF PRODUCING SEVERE WEATHER INCLUDING TORNADOES. THE ACTIVITY WAS MOVING EAST AT 15 MPH AND WILL EFFECT NORTHERN VOLUSIA AND WESTERN LAKE COUNTY TROUGH 230 PM. RESIDENTS ACROSS LAKE AND VOLUSIA COUNTIES SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER AND SEEK SHELTER IF NECESSARY. THE STRONG THUNDERSTORM ACTIVITY IS EXPECTED TO MOVE THROUGH THE NORTHERN 2/3RDS OF EAST CENTRAL FLORIDA THROUGH THE REMAINDER OF THE AFTERNOON. $
Special weather statement, Oct 30, 1:26 PM EST, 40 minutes before
FLZ041-044>047-053-054-058-059-064-501-301930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 126 PM EST SUN OCT 30 1994 ...A TORNADO WATCH IS IN EFFECT UNTIL 7 PM FOR VOLUSIA... LAKE...ORANGE SEMINOLE...OSCEOLA AND BREVARD COUNTIES... AT 118 PM DOPPLER WEATHER RADAR INDICATED A LARGE AREA OF STRONG TO SEVERE THUNDERSTORMS EXTENDING EXTENDING WEST OF A LINE FROM FLAGLER BEACH TO LAKE GEORGE TO LADY LAKE AND THEN SOUTHWEST TO THE TAMPA BAY AREA. SOME OF THESE STORMS HAVE A PAST HISTORY OF PRODUCING SEVERE WEATHER INCLUDING TORNADOES. THE ACTIVITY WAS MOVING EAST AT 15 MPH AND WILL EFFECT NORTHERN VOLUSIA AND WESTERN LAKE COUNTY TROUGH 230 PM. RESIDENTS ACROSS LAKE AND VOLUSIA COUNTIES SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER AND SEEK SHELTER IF NECESSARY. THE STRONG THUNDERSTORM ACTIVITY IS EXPECTED TO MOVE THROUGH THE NORTHERN 2/3RDS OF EAST CENTRAL FLORIDA THROUGH THE REMAINDER OF THE AFTERNOON.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 11:35 AM EST | Severe Thunderstorm Warning | MLB | Marion | 55 min |
| Oct 30, 11:43 AM EST | Tornado Warning | MLB | Marion | 32 min |
| Oct 30, 12:25 PM EST | Severe Thunderstorm Warning | MLB | Flagler | 65 min |
| Oct 30, 12:28 PM EST | Severe Thunderstorm Warning | MLB | Marion | 62 min |
| Oct 30, 1:06 PM EST | Tornado Warning | MLB | Marion | 69 min |
| Oct 30, 1:35 PM EST | Tornado Warning | MLB | Flagler | 55 min |
| Oct 30, 1:43 PM EST | Severe Thunderstorm Warning | MLB | Lake, Volusia | 62 min |
| Oct 30, 2:23 PM EST | Severe Thunderstorm Warning | MLB | Seminole, Volusia | 67 min |
| Oct 30, 2:28 PM EST | Severe Thunderstorm Warning | MLB | Flagler | 62 min |
| Oct 30, 5:02 PM EST | Severe Thunderstorm Warning | MLB | Saint Lucie | 43 min |
Nearby
Tornado Warnings in Florida, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.